Alert archive / Arkansas / River Flood Warnings in 2016

River Flood Warning 48, NWS Little Rock, AR

April 30, 2016Clark County, Nevada County, Ouachita County, Arkansas

NWS Little Rock, AR issued this river flood warning at Apr 30, 2016, 10:26 AM CDT for Clark County, Nevada County, Ouachita County, Arkansas. It took effect at Apr 30, 2016, 6:30 PM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Apr 30, 2016, 10:26 AM CDT (15:26 UTC)
In effect from
Apr 30, 2016, 6:30 PM CDT
Expired
May 3, 2016, 9:24 PM CDT
In force
3 days
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

Counties Clark County, AR, Nevada County, AR, Ouachita County, AR

The radar

The Little Rock radar (KLZK), 143 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Missouri River (AR) near Boughton (BHTA4).

Action stage
19 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07361600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Apr 30, 7:25 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Apr 30, 7:25 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
725 AM CDT SAT APR 30 2016

.AVIATION...

WIDESPREAD LOW CLOUDS/MVFR CONDITIONS WILL BECOME VFR IN MOST PLACES
BY LATE THIS MORNING OR EARLY THIS AFTERNOON. SHOWERS/ISOLATED
THUNDERSTORMS IN THE SOUTHEAST HALF OF THE STATE WILL EXIT TO THE
EAST...WITH ISOLATED STORMS REDEVELOPING THIS AFTERNOON/EVENING.
WINDS WILL BE SOUTH/SOUTHWEST AT 8 TO 14 MPH TODAY...WITH GUSTS
FROM 16 TO 24 MPH IN PLACES THIS MORNING. WINDS TONIGHT WILL
SHIFT TO THE WEST/NORTHWEST AT 4 TO 8 MPH. (46)
&&

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT

STILL HAVE ONGOING MODERATE TO...AT TIMES...HEAVY RAINFALL ACROSS
MUCH OF THE STATE THIS MORNING. HOWEVER THE BACK EDGE OF THIS
PRECIPITATION SHIELD IS STEADILY MARCHING EAST ACROSS THE FORECAST
AREA...LYING GENERALLY ALONG A LINE FROM HARRISON THROUGH
RUSSELLVILLE AND DOWN TO ALMOST MT IDA AS OF 4AM. EXPECT THIS TO
PUSH EAST OF THE FORECAST AREA BY ROUGHLY 10AM OR SO. BEHIND THIS
PRECIP SHIELD...THE MAIN FRONTAL BOUNDARY WILL PUSH EAST THROUGH
THE STATE. EXPECT TEMPERATURES TO REBOUND FAIRLY WELL...WITH
HIGHS FORECAST TO BE IN THE MID TO UPPER 70S. THE RECOVERY OF
TEMPS COUPLED WITH THE BOUNDARY SHOULD BE ENOUGH TO FIRE OFF SOME
MORE SHOWERS...HOWEVER I EXPECT THESE TO BE FAIRLY SCATTERED
ABOUT THE AREA. HAVE SOME 30-40 PERCENT RAIN CHANCES IN THE
FORECAST THIS AFTERNOON BUT THIS MAY BE OVERDONE QUITE A BIT WHEN
ALL IS SAID AND DONE.

HIGH PRESSURE WILL BUILD IN FROM THE WEST LATE TONIGHT...LEADING
DO A VERY NICE DAY COME SUNDAY. MOSTLY SUNNY SKIES WITH DRIER AIR
AND TEMPERATURES RANGING FROM AROUND 70 IN THE NORTHWEST TO AROUND
80 IN THE CENTRAL AND SOUTHEAST PARTS OF THE FORECAST AREA.

&&

.LONG TERM...MONDAY THROUGH FRIDAY

ANOTHER WEAK DISTURBANCE WILL APPROACH ARKANSAS FROM THE WEST
MONDAY...BUT THERE IS STILL NOTABLE DISAGREEMENT WITH HOW MUCH
RAIN THIS WILL PRODUCE IN OUR FORECAST AREA AND JUST HOW FAR NORTH
IT WILL MAKE IT. AS SUCH...ONLY HAVE CHANCE POPS IN THE FORECAST
FOR AREAS MAINLY SOUTH OF THE I-40 CORRIDOR. ZONAL UPPER FLOW LATE
MONDAY AND EARLY TUESDAY WILL THEN AMPLIFY CONSIDERABLY BY MIDWEEK
AS A SHARP UPPER RIDGE BUILDS OVER THE WEST AND A DEEP TROUGH
TAKES SHAPE OVER THE EASTERN CONUS. DRY CONDITIONS LOOK TO PREVAIL
FROM MONDAY NIGHT ONWARD...BUT THE MOST NOTABLE ASPECT OF THE LONG
TERM WILL BE THE COOLDOWN EXPECTED LATE WEEK. MOS GUIDANCE IS
YIELDING TEMPERATURES 5-7 DEGREES BELOW CLIMATOLOGY FOR THURSDAY
AND FRIDAY NEXT WEEK...WHICH IS IMPRESSIVE AT ANY TIME OF YEAR
MUCH LESS EARLY MAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     76  59  78  54 /  60  30  10  10
CAMDEN AR         79  63  83  60 /  60  40  10  40
HARRISON AR       76  53  72  48 /  30  20   0  10
HOT SPRINGS AR    77  60  80  58 /  50  30   0  30
LITTLE ROCK   AR  78  62  81  57 /  60  30  10  20
MONTICELLO AR     78  66  82  61 /  70  40  10  30
MOUNT IDA AR      76  57  78  56 /  40  20   0  30
MOUNTAIN HOME AR  76  55  74  50 /  40  20   0  10
NEWPORT AR        76  61  79  54 /  70  40  10  10
PINE BLUFF AR     77  64  82  59 /  70  40  10  20
RUSSELLVILLE AR   77  58  78  55 /  40  20   0  20
SEARCY AR         75  61  80  56 /  60  40  10  10
STUTTGART AR      77  65  81  58 /  70  40  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT / LONG TERM...64
Hazardous weather outlook, Apr 30, 5:01 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
501 AM CDT SAT APR 30 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011015-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
501 AM CDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE MID
MORNING HOURS IN EASTERN ARKANSAS BEFORE EXITING THE STATE TO THE
EAST. WHILE SOME LOCALLY HEAVY DOWNPOURS AND MINOR AREAL FLOODING
COULD OCCUR...NEITHER FLASH FLOODING NOR WIDESPREAD SEVERE WEATHER
IS EXPECTED.

LATER THIS AFTERNOON AND EVENING MORE THUNDERSTORMS ARE EXPECTED
TO DEVELOP ACROSS PORTIONS OF CENTRAL ARKANSAS...THOUGH THESE WILL
BE MORE ISOLATED TO SCATTERED IN NATURE. THE ATMOSPHERE WILL
SUPPORT SOME STRONG TO SEVERE STORMS...BUT OVERALL THE SEVERE
WEATHER THREAT WILL BE LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:15 PM CDTRiver Flood WarningLZKClark, Hot Spring3 days
Apr 29, 9:23 PM CDTFlash Flood WarningLZKClark, Montgomery, Pike, Polk3 hr
Apr 29, 9:32 PM CDTFlash Flood WarningLZKHot Spring6 hr
Apr 29, 11:14 PM CDTSevere Thunderstorm WarningLZKPike46 min
Apr 29, 11:51 PM CDTSevere Thunderstorm WarningLZKClark, Pike54 min
Apr 30, 12:10 AM CDTFlash Flood WarningLZKClark, Garland, Hot Spring, Montgomery, Pike, Polk4 hr
Apr 30, 1:23 AM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita52 min
Apr 30, 3:47 AM CDTFlash Flood WarningLZKHot Spring8 hr
Apr 30, 4:28 AM CDTRiver Flood WarningLZKYell58 hr
Apr 30, 9:23 AM CDTRiver Flood WarningLZKPerry59 hr
Apr 30, 10:06 AM CDTRiver Flood WarningLZKWhite, Woodruff8 days
Apr 30, 10:07 AM CDTRiver Flood WarningLZKJackson, Woodruff11 days
Apr 30, 12:12 PM CDTFlash Flood WarningLZKHot Spring4 hr
Apr 30, 4:45 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion45 min
Apr 30, 5:42 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion48 min
Apr 30, 5:49 PM CDTSevere Thunderstorm WarningLZKPope, Yell31 min
Apr 30, 6:01 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion29 min
Apr 30, 6:14 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard46 min
Apr 30, 6:52 PM CDTSevere Thunderstorm WarningLZKConway, Pope38 min

Nearby

River Flood Warnings in Arkansas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.